New York, 2015

Tornado and Damaging Winds in New York, June 9, 2015

June 9, 2015 · NWS ALY · 16 events in 5 counties and zones

A moist and unstable air mass ahead of an advancing cold front led to the developing of thunderstorms during the early to middle afternoon hours on Tuesday, June 9th. As the thunderstorms organized into small lines, some of the thunderstorms produced wind damage, mainly to trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A moist and unstable air mass ahead of an advancing cold front led to the developing of thunderstorms during the early to middle afternoon hours on Tuesday, June 9th. As the thunderstorms organized into small lines, some of the thunderstorms produced wind damage, mainly to trees and power lines.

The strongest thunderstorm in Schenectady County also produced a very brief EF0 tornado. Although the tornado was only on the ground for a quarter mile, it caused significant damage to trees and power lines in the village of Scotia.

Thunderstorms ended over the region by the late afternoon, as the cold front crossed the region from west to east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 12:34 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 9, 12:34 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT TUE JUN 9 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST NEAR THE CANADIAN BORDER THIS
AFTERNOON...AS A COLD FRONT MOVES ACROSS OUR REGION WITH SHOWERS AND
SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL CREST OVER THE REGION
TONIGHT AND WEDNESDAY. THE NEXT LOW AND ITS FRONTS WILL REACH THE
OTTAWA VALLEY WEDNESDAY AFTERNOON...AND CROSS THE REGION WEDNESDAY
NIGHT. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES REGION
THURSDAY...AND WEAKEN FRIDAY AS THE NEXT SYSTEM APPROACHES FROM THE
MIDWEST FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING...

THUNDERSTORMS IN CENTRAL NY ON THE EASTERN PERIPHERY OF THE UPPER
VORTICITY CENTER...TRACKING EAST...QUITE SHALLOW CONVECTION AT
THIS TIME. SOME PARTIAL CLEARING IN EASTERN NY AND WESTERN NEW
ENGLAND HELPING TEMPERATURES RISE TO AROUND 80...SO INSTABILITY
SLIGHTLY BETTER THAN YESTERDAY. STILL RATHER WARM ALOFT BASED ON
AREA 12Z SOUNDINGS...BUT SOME UPPER LEVEL COOLING WORKING
EAST...ALONG AND BEHIND THE CURRENT CONVECTION. A KALB 18Z
SOUNDING SHOULD BE AVAILABLE BY 3 PM...HOPEFULLY WITH A BETTER
UNDERSTANDING OF THE STATE OF THE ATMOSPHERE IN OUR REGION.

SO...TOUGH TO SAY IF ANY UPPER LEVEL COOLING WILL CONTRIBUTE TO
MORE INSTABILITY PROXIMATE TO THE CONVECTION...OR IF THE
CONVECTION WILL REMAIN JUST THE GARDEN VARIETY BECAUSE UPDRAFTS
MIGHT NOT STRENGTHEN QUITE AS MUCH AS THEY COULD. WE WILL SEE.
THERE IS AN UPPER LEVEL JET SEGMENT OVERHEAD ALONG WITH SOME UPPER
LEVEL DIVERGENCE...BUT NEBULOUS SMALL REGIONS OF JUST SLIGHTLY
ENAHNCED UPPER DIVERGENCE. AGAIN...WILL HAVE TO SEE IF ALL THE
PIECES COME TOGETHER FOR AN ORGANIZED SEVERE WEATHER EVENT.

MEANWHILE...KEEPING A CLOSE EYE ON RADAR AND READY TO WARN ON
ANYTHING THAT HITS THE SEVERE THRESHOLDS WE LOOK FOR ON RADAR. AT
THIS TIME...ANY POTENTIAL SEVERE WEATHER LOOKS TO BE MARGINAL
DAMAGING WINDS AND POSSIBLE MARGINAL SEVERE HAIL...BUT AGAIN...18Z
SOUNDING SHOULD GIVE US SOME MORE INFORMATION.

SO SOME MINOR ADJUSTMENTS TO RAIN CHANCES...SKY COVER AND
TEMPERATURES. ONCE RAIN ARRIVES...MOST AREAS SHOULD SEE MEASURABLE
RAIN. HIGH TEMPERATURES ARE PROJECTED TO REACH THE UPPER 70S TO
AROUND 80 IN EASTERN NY AND WESTERN NEW ENGLAND...LOWER TO MID 70S
FURTHER NORTH AND WEST AND HIGHER ELEVATIONS.

THE COLD FRONT WILL WORK THROUGH OUR ENTIRE REGION THIS EVENING.
IN IT WAKE SLIGHTLY DRIER BUT NOT THAT MUCH COOLER AIR WILL
ARRIVE. SHOWER AND THUNDERSTORM THREATS WILL DIMINISH GREATLY
AFTER 8 PM. WITH PARTIAL CLEARING OVERNIGHT LOWS WILL SETTLED BACK
TO THE 50S...PRETTY CLOSE TO NORMAL FOR EARLY JUNE.

THE SURFACE WIND WILL SOUTH 5-15 MPH THROUGH THIS MORNING...WITH
SOME HIGHER GUSTS. THE WIND WILL VEER MORE TO THE SOUTHWEST BY
MIDDAY...AND WESTERLY DURING THE AFTERNOON AT SIMILAR SPEEDS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THE PERIOD WILL FEATURE A FAST MOVING 500HPA WNW FLOW WITH
EMBEDDED SHORT WVS. HEIGHTS WILL RISE TWRD FRIDAY WITH A FLAT
RIDGE DEVELOPING...BUT THE FCA WILL STILL BE IN THE FAST FLOW AND
THE SHORT WV PARADE.

NAM/GFS/GEM IN IN AGREEMENT DURING THIS PERIOD WITH AT MOST SOME
3-6 HOUR TIMING DIFFERENCES. WED BEGINS FAIR WITH WEAK SFC RIDGE
INTO NYS/NEW ENG. HWVR NEXT 500HPA SHORT WV IS RACING EAST FM THE
UPR GRTLKS...PUSHING ITS WMFNT AND CLOUDS TO CENTRAL NYS BY
AFTN...AND CDFNT S THROUGH THE FCA WED NT. RESULT WILL BE SCT SHRA
AND ISOLD TSTMS...BUT WITH OVERNIGHT FROPA...AND BULK OF JET
DYNAMICS N IN CANADA...SHOULD JUST BRING SOME BENEFICIAL RAIN.

THU MRNG CDFNT & 500 HPA TROF AXIS EXIT RGN. MEANWHILE 500HPA
HEIGHTS ARE BUILDING AS A FLAT RIDGE SETS UP ALONG THE E SEABOARD
BY PERIODS END.

INITIALLY THIS EMERGING RIDGE BUILDS SFC HIGH INTO GRTLKS
THU...WHICH DRIFTS EAST...BUT WEAKENS AS ITS UPR DIF AVA
DISSIPATES. THE TROPICAL BAROCLINIC ZONE IS HELD AT BAY IN OR
JUST N OF I70 CORRIDOR WED/THU. HWVR THU AFTN EVEN THE GFS HAS A
RIBBON OF 1500 J/KS PLUS CAPE JUST S OF FCA ALONG I95 WHERE THE
LAST FRONT STALLED/WASHED OUT...HENCE SCT AFTN TSTMS IN FAR SE.

OVER FCA RESULT IS A MAINLY FAIR WARM PERIOD WITH ABV NORMAL
TEMPS...BUT TD STILL ARND 60. HWVR WITH THE BUILDING RIDGE ALONG
EAST THE HEAT JUST TO OUR SOUTH BEGINS TO BUILD NORTHWARD...PUSHING
THIS BAROCLINIC ZONE TO A DTW- NYC LINE BY THE END OF THE PERIOD.
AS A RESULT INCG HUMIDITY AND CLOUDS WILL BE THE MAIN IMPACTS FRI.
BUT SVRL MDLS SUG SCT AFTN -SHRA/TSTMS EVOLVING IN THE INCRG LLVL
WAA AND MOISTURE ADVECTION...N OF MAIN FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
WHILE THE MAJOR FEATURES ARE SIMILAR ENOUGH IN THIS PERIOD...A
CONSIDERABLE DEGREE OF SPREAD IN TIMING OF FEATURES IN THE MDL
SUITE HAS DEVELOPED DURING THIS PERIOD.

THE PERIOD BEGINS W/MAJOR BAROCLINIC ZN FM CNTRL MI TO NYC. SOUTH
OF THIS ITS CLASSIC MID SUMMER AIRMASS...TD MID 60S TO L70S. MAX
TEMPS 80S TO LOW 90S. N OF IT STILL ABV NORMALS BUT MILDER. AT
500 HPA A SHORT WV DROPS SE ACROSS THE RGN FRI INTO SAT DOWN THE
EAST SIDE OF A BUILDING MIDWEST RIDGE.

500HPA SHORT WV APPEARS TO BE TRIGGERING AN MCS OVER MI...WHICH
PROPAGATES E ACROSS FCA FRI NT INTO SAT...AS SFC LOW RIPPLES E
ALONG THE FRONTAL BOUNDARY. THIS 500HPA SHORT WV...IS THE
VORTICITY PACKET ASSOC WITH TC BLANCA AND ITS RESIDUAL MOISTURE
AFTER A CROSS CONTINENTAL TRIP.

IM REMINDED OF ANOTHER STORM IN 2005...THE REMNANTS OF ARLENE...AFTER
A LONG JOURNEY N THRU THE MISS VLY AND ACROSS THE GRTLKS INTO
NYS...INTERACTED WITH A BOUNDARY OVER N NYS...PRODUCED AN
MCS...AND COPIOUS RAINFALL (8-11 INCHES IN A NIGHT) IN THE S
ADIRONDACKS. THE ECMWF IS PRODUCING 1 TO 3 IN QPF WITH THIS SYSTEM
FRI NT/SAT 3-4 DAYS OUT. THIS SYSTEMS INTERACTION BEARS MORE
CAREFUL MONITORING THAN A TYPICAL MCS.

THE MAIN E-W FRONTAL BOUNDARY SHIFTS SOUTH DURING SAT. THE GEM IS
FASTEST WITH ITS DEPARTURE...EXITING SAT MRNG. THE GFS STALLS IT
ACROSS NY S TIER...WITH SOME DRIFT SOUTH BUT KEEPS PCPN THREAT
OVER S TIER AND CON CLOUDS EXCEPT FAR N AREAS MOST OF WEEKEND.

THE ECMWF/WPC ARE THE MIDPOINT WITH MCS/CONVECTION AND FRONTAL
BOUNDARY DEPARTING SAT AFTN AND DRIER SEASONABLE DRY AIRMASS
BUILDING INTO FCA FM NORTH LATE SAT INTO MON...AS SFC HIGH SLIDES
FM ONT TO NEW ENG COAST.

BY MON THE 500HPA RIDGE IS MUCH STRONGER AND BUILDS E. THE FRONT
TO OUR SOUTH...SURGES NE THRU RGN AS A WMFNT IN MOST OF THE GUID.
LEAVES FCA IN MUGGY AIRMASS...CON CLOUDS AND SCT-BKN BKN
-SHRA/TSTMS.

GENERAL THEME WILL BE WARM MAINLY DRY FRI...INCRG THREAT OF
-SHRA/TSTMS FRI EVNG INTO SAT...DCRG SAT EVNG. FAIR DRY
SUNDAY...WITH INCRG CLOUDS AND HUMIDITY AND TSTMS SUN INTO MON

FCST WILL BE POPULATED WITH WPC WITH MINOR ADJUSTMENTS FOR
COLLABORATION...AND REFLECTING THE SLIGHT TIMING DIFFERENCES WITH
ECMWF.

TEMPS WILL BE 5-10 DEG ABV NORMALS DURING THIS PERIOD. IF THERE'S
MORE SUN...THEY COULD EASILY SURGE WELL INTO THE 80S MON.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND INTO EARLY THIS EVENING. HIGH PRESSURE
WILL BUILD IN OVERNIGHT INTO TOMORROW FROM THE OHIO VALLEY.

SPC CONTINUES A SLIGHT RISK FOR THE POTENTIAL OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY THIS EVENING FOR ERN
NY AND WRN NEW ENGLAND.

HIGH MVFR/VFR CONDITIONS WILL LOWER TO MVFR OR EVEN BRIEFLY IFR
CONDITIONS IN THE SHOWERS AND THUNDERSTORMS WHICH WILL IMPACT THE
TERMINALS BTWN 19Z-23Z. TEMPO GROUPS WERE USED FOR THE
THUNDERSTORMS WITH GUSTS TO 25 KTS AND MVFR CONDITIONS. SOME
SHOWERS WILL LINGER PRIOR TO 01Z/WED WITH LOW VFR/MVFR CONDITIONS.
EXPECT THE CONDITIONS TO IMPROVE TO VFR LEVELS EARLY THIS EVENING.

HOWEVER...CLEARING SKIES WITH RECENTLY WET GROUND AND LIGHT TO
CALM WINDS MAY ALLOW SOME RADIATIONAL MIST/FOG TO FORM. WE HAVE
FORECASTED IFR CONDITIONS FOR KGFL/KPSF BTWN 08Z-13Z. WE WERE LESS
CONFIDENT WITH KALB/KPOU AND HAVE PLACED MVFR VSBYS CLOSE TO THE
SAME TIME FRAME.

EXPECT CONDITIONS TO INCREASE TO VFR LEVELS AFTER 13Z WITH THE
SUBSIDENCE FROM THE ANTICYCLONE TO THE SOUTH.

THE WINDS WILL BE FROM THE SOUTH/SOUTHWEST AT 5-12 KTS THIS
AFTERNOON...AND WILL SHIFT TO THE SW TO W AT 5-10 EARLY THIS
EVENING BEFORE BECOMING LIGHT TO CALM OVERNIGHT. THE WINDS WILL
INCREASE FROM THE S/SW AT 5-10 KTS LATE TOMORROW MORNING INTO THE
AFTERNOON.

OUTLOOK...

WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA.
FRIDAY NIGHT AND SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SATURDAY NIGHT INTO SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
MORE RAIN HAS FALLEN OVERNIGHT AND MORE EXPECTED TODAY. EVERYONE
WILL RECEIVE MORE THAN A QUARTER INCH OF RAINFALL...SOME AREAS
SUBSTANTIALLY MORE. RH VALUES REMAIN ELEVATED THIS AFTERNOON...
GREAT THAN 50 PERCENT...CLIMBING BACK TO 75-90 PERCENT TONIGHT.

DRIER WEATHER RETURN WEDNESDAY WITH AFTERNOON RH VALUES BACK TO THE 40S IN
MOST AREA.

HOWEVER...THIS DRY WEATHER LOOKS SHORT LIVED WITH MORE SHOWER CHANCES
WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT INTO SATURDAY.

A SOUTH WIND 5-15 MPH THIS MORNING...WILL BECOME SOUTHWEST THEN WEST
LATER TODAY. A LIGHT WESTERLY BREEZE TONIGHT DOWN THE MOHAWK VALLEY...
HIGHER ELEVATIONS AND CAPITAL REGION WHILE OTHER AREAS WILL HAVE A LIGHT
OR CALM WIND. A LIGHT WIND WILL BECOME SOUTH AROUND 10 MPH BY WEDNESDAY
AFTERNOON.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS INTO THIS
EVENING. SCATTERED SHOWERS AND STORMS ARE POSSIBLE LATE
WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY POSSIBLE FRIDAY NIGHT
INTO SATURDAY. THIS RAINFALL WILL BE LARGELY BENEFICIAL. AT THIS
POINT...ONLY MODEST WITHIN BANK RISES ARE EXPECTED WITH THIS
RAINFALL. HOWEVER...THUNDERSTORMS COULD PRODUCE LOCALIZED PONDING
OF WATER ON ROADWAYS AND STANDING WATER IN POOR DRAINAGE AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...HWJIV/NAS
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...WASULA
FIRE WEATHER...HWJIV/WASULA
HYDROLOGY...SNYDER
Hazardous weather outlook, Jun 9, 6:50 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
750 AM EDT TUE JUN 9 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
750 AM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND TODAY INTO THIS EVENING. ANY
THUNDERSTORM THAT DOES FORM WILL MOVE FROM SOUTHWEST TO NORTHEAST AT
30 TO 35 MPH AND COULD PRODUCE LOCALLY DAMAGING WIND AND LARGE HAIL
AS WELL AS HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES FROM YOUR
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jun 9, 11:59 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT TUE JUN 9 2015

NYZ033-038-039-082-091745-
HAMILTON-SOUTHERN FULTON-NORTHERN FULTON-SOUTHERN HERKIMER-
1259 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER...SOUTHWESTERN
HAMILTON AND NORTHWESTERN FULTON COUNTIES...

AT 1258 PM EDT...A STRONG THUNDERSTORM WAS OVER FRANKFORT...OR NEAR
HERKIMER...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
NEWPORT...STRATFORD...MIDDLEVILLE...POLAND...COLD BROOK...
FAIRFIELD...NORWAY...ARIETTA...WINDFALL...MARTIN CORNERS...FINK
BASIN...BEACON LIGHT CORNERS...KAST BRIDGE AND EMMONSBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4321 7509 4334 7490 4334 7487 4339 7484
      4341 7481 4325 7449 4291 7497 4309 7519
TIME...MOT...LOC 1658Z 222DEG 30KT 4307 7504

WASULA
Special weather statement, Jun 9, 12:47 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT TUE JUN 9 2015

NYZ033-038>042-082-083-091815-
NORTHERN WARREN-HAMILTON-SOUTHEAST WARREN-SOUTHERN FULTON-NORTHERN
FULTON-MONTGOMERY-NORTHERN SARATOGA-SOUTHERN HERKIMER-
147 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...EAST
CENTRAL HERKIMER...SOUTHERN HAMILTON...NORTHWESTERN SARATOGA...FULTON
AND SOUTHWESTERN WARREN COUNTIES...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
SACANDAGA CAMPGROUND...OR 16 MILES NORTH OF GLOVERSVILLE...MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...SPECULATOR...EPHRATAH...EDINBURG...
NORTHVILLE...MAYFIELD...LAKE PLEASANT...WELLS...STRATFORD...LAKE
LUZERNE CAMPGROUND...DAY CENTER...LAKE LUZERNE-HADLEY...LAKE
LUZERNE-HADLE...CAROGA LAKE...NORTHAMPTON BEACH PUBLIC CAMPGROUND...
CRANBERRY CREEK...CAROGA LAKE PUBLIC CAMPGROUND...SACANDAGA
CAMPGROUND AND LAKE LUZERNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4293 7457 4327 7489 4365 7400 4335 7373
TIME...MOT...LOC 1747Z 235DEG 44KT 4329 7441

TAW/LFM
Special weather statement, Jun 9, 1:09 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT TUE JUN 9 2015

NYZ039>041-050-082-091900-
SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN SARATOGA-NORTHERN
SARATOGA-
209 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MONTGOMERY...
NORTHWESTERN SARATOGA AND SOUTHEASTERN FULTON COUNTIES...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS OVER GLOVERSVILLE...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...
MILTON...BALLSTON SPA...BROADALBIN...HAGAMAN...MAYFIELD...FORT
JOHNSON...GALWAY...TRIBES HILL...ROCK CITY FALLS...CRANBERRY CREEK...
NORTH BALLSTON SPA...MOUNT PLEASANT...GREENFIELD...PERTH AND
BERKSHIRE.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4327 7391 4301 7380 4292 7441 4310 7444
TIME...MOT...LOC 1808Z 253DEG 30KT 4304 7432

LFM/TAW
Special weather statement, Jun 9, 1:33 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE JUN 9 2015

CTZ001-MAZ025-NYZ061-064>066-091900-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
233 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER STANFORDVILLE...OR 9
MILES EAST OF RHINEBECK...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...RHINEBECK...HYDE PARK...PLEASANT VALLEY...AMENIA...
SHEFFIELD...PINE PLAINS...CANAAN...MILLERTON...STANFORDVILLE...
STAATSBURG...FAIRVIEW...ASHLEY FALLS...FALLS VILLAGE...PORT EWEN...
ESOPUS...BETHEL...SALISBURY...MILAN AND SMITHFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4187 7403 4201 7372 4200 7370 4202 7369
      4215 7339 4200 7320 4171 7391
TIME...MOT...LOC 1832Z 239DEG 39KT 4190 7373

TAW/LFM

The radar

The Albany radar (KENX), 29 km away, was scanning. The volume nearest the first event began at 18:39 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Schenectady

When
June 9, 1:41 PM EST to 1:42 PM EST
Where
Schenectady County, 0.37 mi NE of Scotia to 0.53 mi ENE of Scotia
Rating
EF0
Path length
0.17 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
42.833, -73.964

A brief EF0 tornado occurred in the village of Scotia. Although the tornado was on the ground for just under a quarter mile, it produced damage to trees and power lines on several village streets, especially 6th Street and Vley Road, where a large pine tree was uprooted. The tornado was also accompanied by a microburst, which produced additional wind damage through other portions of the village of Scotia.

Thunderstorm Wind, Schenectady

When
June 9, 1:41 PM EST to 1:42 PM EST
Where
Schenectady County, 0.09 mi NE of Scotia to 0.5 mi ENE of Scotia
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.831, -73.969

A National Weather Service Storm Survey determined that a thunderstorm produced a damaging microburst within the village of Scotia. The microburst had a maximum width of 300 yards and extended along a path for nearly one half mile. Widespread damage to trees and power lines occurred for several village streets along the path of the microburst. In addition, a weak EF0 tornado accompanied the microburst as well.

Thunderstorm Wind, Albany

When
June 9, 1:45 PM EST
Where
Albany County, 0.22 mi SSW of Houcks Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.597, -73.831

Numerous trees were reported down due to thunderstorm winds at the intersection of Feura Bush Road and Flint Road in Delmar.

Thunderstorm Wind, Saratoga

When
June 9, 1:50 PM EST
Where
Saratoga County, 1.44 mi NNE of Clifton Park Center
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.868, -73.807

Trees were reported down due to thunderstorm winds along Route 146 in Clifton Park via Facebook.

Thunderstorm Wind, Albany

When
June 9, 1:55 PM EST
Where
Albany County, 0.4 mi NE of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.655, -73.765

Multiple large tree limbs were reported down in the Central Square neighborhood of Albany due to thunderstorm winds.

Thunderstorm Wind, Saratoga

When
June 9, 1:55 PM EST
Where
Saratoga County, 1.22 mi SE of Saratoga Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
43.070, -73.780

A member of the public estimated a wind gust to 60 MPH during a thunderstorm in Saratoga Springs. The report was relayed to the National Weather Service via Facebook.

Thunderstorm Wind, Rensselaer

When
June 9, 2:00 PM EST
Where
Rensselaer County, 0.15 mi ENE of Alps
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.601, -73.517

One large tree was down on wires at the intersection of Route 43 and Hoags Corners in Averill Park via Facebook.

Thunderstorm Wind, Saratoga

When
June 9, 2:00 PM EST
Where
Saratoga County, 0.36 mi SW of Wilton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.176, -73.755

Trees were snapped and downed at 29 Parkhurst Road in Wilton due to thunderstorm winds.

Thunderstorm Wind, Saratoga

When
June 9, 2:02 PM EST
Where
Saratoga County, 1.32 mi SSE of Kings Station
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.132, -73.761

A large tree was downed on New Britain Drive in Wilton due to thunderstorm winds. Photos were shared to the National Weather Service via Facebook.

Thunderstorm Wind, Washington

When
June 9, 2:13 PM EST
Where
Washington County, Hudson Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.300, -73.580

One tree was downed in Hudson Falls due to thunderstorm winds.

Thunderstorm Wind, Saratoga

When
June 9, 2:15 PM EST
Where
Saratoga County, 1.01 mi E of Gansevoort
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.200, -73.650

Two trees were downed in Gansevoort due to thunderstorm winds.

Thunderstorm Wind, Washington

When
June 9, 2:15 PM EST
Where
Washington County, Hudson Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.300, -73.580

Wires were reported down on Pearl Street in Hudson Falls due to thunderstorm winds.

Thunderstorm Wind, Washington

When
June 9, 2:20 PM EST
Where
Washington County, 0.4 mi NE of Cossayuna
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.184, -73.425

A tree was reported down on Bunker Hill Road in Greenwich due to thunderstorm winds.

Thunderstorm Wind, Washington

When
June 9, 2:20 PM EST
Where
Washington County, 0.98 mi ESE of Ft Ann
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.413, -73.483

Trees were reported down on Clay Hill Road in Fort Ann due to thunderstorm winds. Power was out through the town as well.

Thunderstorm Wind, Rensselaer

When
June 9, 2:26 PM EST
Where
Rensselaer County, 1.34 mi E of Stillham
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.769, -73.344

Trees were reported down in Petersburgh due to thunderstorm winds.

Thunderstorm Wind, Washington

When
June 9, 2:35 PM EST
Where
Washington County, 0.85 mi SE of Granville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.410, -73.260

One tree was reported down in Granville due to thunderstorm winds.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyThe tornado archive for New York, 2015Warnings in New York, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573968, 573970, 573972, 573973, 573974, 573985, 573975, 573976, 573992, 573977, 573979, 573980, 573981, 573982, 573983, 573984.